MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC231400
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that the patient presented with an abdominal aortic aneurysm was treated with a gore® excluder® aaa endoprosthesis.When placing the contralateral leg endoprosthesis plc231400 on the left site it reportedly was hard to see the iliac bifurcation very well with the available imaging and the contrast agent applied to the patient.Reportedly the physician decided to no further use contrast agent with this patient at the current stage of the procedure.He deployed the device and unintentionally covered the left internal iliac artery.At the end of the procedure the internal iliac artery was still covered, however it was patent.
 
Additional Manufacturer Narrative
A1: a patient identifier was not provided, therefore the gore reference number was used.H6-code b13: imaging series of the case have been requested to be shared with gore for evaluation.Reportedly no imaging series are available.Therefore an imaging evaluation could not be performed.Additional information to the incident, concomitant devices and patient condition have been requested from the physician.The answer is pending.H6-code b14 and c19 and h3-other: a review of the manufacturing records indicated the lot met pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Cause investigation and conclusion: a review of the manufacturing records indicated the lot met pre-release specifications.Neither images enabling direct assessment of product performance nor the product itself, which remains implanted, were returned for evaluation.Based on the event description and the subsequent investigation, no further information was provided to gore, therefore we are unable to determine the cause of this incident and assign a root cause.It was reported to gore that there was no malfunction of the device during deployment.The use of contrast agent during imaging is required to show the arteries and their ostium.However, it was reported to gore that it was difficult to see the iliac bifurcation with the available imaging and therefore no further contrast agent was used during device deployment indicating a potential unintended use error.However, the unintended use error cannot be confirmed beyond the available information.In the instructions for use the following is stated: potential device or procedure-related adverse events: adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: - endoprosthesis or delivery system: improper component placement; angiographic imaging: - angiographic images are recommended during the treatment procedure both pre and post-deployment to evaluate device placement and orientation.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
sibylle staerk
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17133591
Report Number3013164176-2023-01733
Device Sequence Number12384009
Product Code MIH
UDI-Device Identifier00733132618583
UDI-Public00733132618583
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2025
Device Model NumberPLC231400
Device Catalogue NumberPLC231400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date09/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age71 YR
Patient SexMale